Alert archive / California / Wind Advisories in 2006

Wind Advisory 16, NWS Phoenix, AZ

December 28, 2006

NWS Phoenix, AZ issued this wind advisory at Dec 28, 2006, 12:21 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2006, 12:21 PM PST (20:21 UTC)
Expired
Dec 28, 2006, 6:00 PM PST
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 282021
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
121 PM MST THU DEC 28 2006

.WIND ADVISORY IN EFFECT FOR THE JOSHUA TREE NATIONAL PARK THROUGH 6
PM PST THIS EVENING.

CAZ030-290200-
/O.NEW.KPSR.WI.Y.0016.061228T2021Z-061229T0200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1221 PM PST THU DEC 28 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR
JOSHUA TREE NATIONAL PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...FOR JOSHUA TREE
NATIONAL PARK. WINDY CONDITIONS HAVE DEVELOPED ACROSS SOUTHEAST
CALIFORNIA...AS A STRONG LOW PRESSURE SYSTEM OVER THE SOUTHWEST
UNITED STATES SLOWLY EXITS THE REGION. AT 1 PM PST...OBSERVED WINDS
AT LOST HORSE WERE FROM THE NORTHWEST AT 24 MPH...GUSTING TO 47 MPH.
STRONG WINDS...WITH GUSTS APPROACHING 50 MPH...ARE EXPECTED TO CONTINUE
ACROSS THE ADVISED AREA THROUGH THE REMAINDER OF THE AFTERNOON. THE
WINDS WILL BEGIN TO WEAKEN BY LATE AFTERNOON...AND FALL BELOW ADVISORY
LEVELS BY 6 PM PST.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

INIGUEZ
1 follow-up statement
000 
WWUS75 KPSR 290206
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
706 PM MST THU DEC 28 2006


CAZ030-290315-
/O.EXP.KPSR.WI.Y.0016.000000T0000Z-061229T0200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
606 PM PST THU DEC 28 2006

...WIND ADVISORY HAS EXPIRED...

...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR JOSHUA TREE NATIONAL PARK WAS
ALLOWED TO EXPIRE AT 6 PM. NORTHWEST WIND GUSTS THAT AT TIMES REACHED
40 TO 50 MPH THURSDAY AFTERNOON HAD DIMINISHED CONSIDERABLY. HOWEVER
BREEZY CONDITIONS IN THE 15 TO 25 MPH RANGE WILL CONTINUE UNTIL 10
PM...THEN DIMINISH INTO THE 5 TO 15 MPH RANGE AFTER MIDNIGHT.

$$

HV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 28, 9:30 AM PST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 28, 9:30 AM PST, 2 hours 51 minutes before
AZZ020>028-CAZ030>033-290000-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1030 AM MST THU DEC 28 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE MOVING THROUGH
SOUTHEAST CALIFORNIA AND ARIZONA TODAY. THIS SYSTEM WILL BRING
CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS TODAY TO SOUTH-CENTRAL
ARIZONA...AND A SLIGHT CHANCE OF SHOWERS TO SOUTHWEST ARIZONA AND
THE LOWER COLORADO RIVER VALLEY. ACCUMULATING SNOW IS EXPECTED ABOVE
4000 FEET. PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST
TONIGHT WITH A LINGERING CHANCE OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA FRIDAY. COOLER TEMPERATURES WILL PREVAIL
ACROSS THE REGION BEFORE A SLOW WARMING TREND BEGINS FRIDAY...
CONTINUING INTO NEXT WEEK.

&&

.SHORT TERM...
TODAY THROUGH SATURDAY...
RADAR THIS MORNING HAS BEEN SHOWING THAT THE PRECIP IS NOT
WIDESPREAD OVER OUR ARIZONA ZONES BUT IS MORE HIT AND MISS. THE
UPPER LOW WAS CENTERED NEAR NORTHWEST GILA COUNTY. MADE SOME UPDATES
TO PARE BACK ON THE POPS IN SOUTH-CENTRAL ARIZONA AND INCREASE THEM
IN SOUTHWEST ARIZONA AS WELL AS A PORTION OF OUR SOUTHEAST
CALIFORNIA ZONES. THIS IS DUE TO A VORT LOBE WRAPPING AROUND THE LOW
AND PRODUCING SOME VERY LIGHT SHOWERS WHERE THERE HAD BEEN ZERO POPS
AND CONVERSELY A LACK OF PRECIP ECHOES OVER MUCH OF MARICOPA AND
SOUTHERN GILA COUNTIES. WITH VERY COLD AIR ALOFT...PRECIP WILL TEND
TO BE MORE CONVECTIVE IN NATURE. MODEL LAPSE RATES AND FORECAST
SOUNDINGS SHOW ENOUGH INSTABILITY TO INCLUDE MENTION OF A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON. JUDGING FROM RAOB FREEZING
LEVELS AND SURFACE OBS...SNOW LEVEL DOESNT APPEAR TO BE AS LOW AS
PREVIOUSLY THOUGHT. SNOW ADVISORY MAY NEED TO BE PARED BACK IF NOT
CANCELLED AS ACCUMULATIONS WILL STRUGGLE TO REACH CRITERIA EXCEPT
FOR ISOLATED SPOTS THAT MAY GET A GOOD CONVECTIVE SHOWER. WILL
CONTINUE TO EVALUATE.

PREVIOUS DISCUSSION...
STRONG COLD LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER ARIZONA THIS
MORNING...WITH CONSIDERABLE CLOUDINESS OVER OUR ERN CWA (AND MOST OF
THE STATE) AS SEEN IN IR IMAGERY. CURRENT METARS INDICATE SNOW AT
KPRC AND KINW. WOULD ANTICIPATE THE COLD TROF AXIS TO CONTINUE TO
SETTLE OVER AZ THIS MORNING...WRAPPING MOISTURE AND LIGHT RAIN OVER
THE CENTRAL DESERTS AND OVER THE GREATER PHOENIX METRO AREA...ALONG
WITH SNOW BEGINNING IN THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY
(Z24). PEAK SNOWFALL IN Z24 SHOULD OCCUR BEFORE NOON TODAY...WITH
SNOW LEVELS NEAR 3500 FEET BY SUNRISE. ADDITIONAL RAIN AND SNOWFALL
EXPECTED OVER THESE AREAS RESPECTIVELY INTO THE AFTERNOON HOURS
BEFORE TAPERING OFF. AS SUCH...EXTENDED THE SNOW ADVISORY FOR
SOUTHERN GILA COUNTY UNTIL 5 PM.

MODEL RUNS KEEP THE LOW SOCKED IN OVER ERN AZ-NM BORDER FOR THE NEXT
24-36 HRS...KEEPING THE ERN HALF OF THE CWA WET...AND WRN AZ AND SE
CA ZONES DRY...YET LOCALLY BREEZY. FAVORABLE OMEGA AND COLD
TEMPERATURES INDICATED IN THE MODELS/SOUNDINGS COULD LEAD TO
ENHANCED SNOW PRODUCTION OVER THE HIGHER TERRAIN OF Z24 DURING THIS
TIME FRAME. WITH THE MODELS SLOW TO EJECT THE LOW...ELECTED TO KEEP
CHANCE POPS OVER SOUTHERN GILA COUNTY TODAY INTO FRIDAY...EVENTUALLY
DECREASING TO SLIGHT POPS FRIDAY EVENING. DRY CONDITIONS...AND
LIGHTER WINDS EXPECTED TO RETURN CWA WIDE FRI NIGHT THROUGH SATURDAY
...WITH GENERALLY CLEAR SKIES AND A SLOW WARMING TREND.

&&

.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
WEST COAST RIDGE WILL BUILD IN THE LONG TERM...BUT WILL BE SLOW TO
MOVE OVER THE SOUTHWESTERN STATES AS A STRONG CLOSED LOW SETS UP
SHOP OVER THE CENTRAL CONUS. SOUTHEAST CALIFORNIA...SOUTHWEST AND
SOUTH-CENTRAL ARIZONA WILL BE UNDER A DRY NORTHWESTERLY FLOW THIS
WEEKEND...WITH THE FLOW TURNING MORE WESTERLY EARLY NEXT WEEK AS THE
RIDGE AXIS FINALLY MOVES OVER ARIZONA. TEMPS WILL WARM GRADUALLY
THROUGH THE WEEKEND INTO MONDAY...BEFORE THE NEXT WEATHER SYSTEM
MOVES THROUGH. MODELS SHOW VARYING DEGREES OF STRENGTH WITH THE NEXT
TROF TO MOVE THROUGH SOMETIME IN THE TUE/WED TIME FRAME. FOR
NOW...IT LOOKS DRY...WITH ONLY PERIODS OF MAINLY HIGH LEVEL CLOUDS.
THEN AGAIN...THERE IS STILL PLENTY OF TIME FOR THE MODELS...AND
US...TO WORK OUT THE DETAILS.

&&

.AVIATION...
18Z TAFS DISCUSSION...DEEP COLD AND RATHER MOIST CLOSED UPPER LOW
MOVING SLOWLY SOUTHEAST ACROSS ARIZONA TODAY WILL CAUSE SOME
AVIATION CONCERNS FOR THE KPSR AND KIWA TAFS. THE BIGGEST ISSUE WILL
BE LOW CEILINGS MAINLY DURING THE MORNING HOURS...WITH OCCASIONAL
CIGS BELOW 5000FT POSSIBLE. DURING MORE SIGNIFICANT SHOWERS IT IS
POSSIBLE FOR CIGS TO LOWER CLOSE TO 3000FT AT TIMES. VISIBILITIES
SHOULD MOSTLY STAY ABOVE 5 MILES AS FOG SHOULD NOT BE AN ISSUE AND
THE SHOWERS SHOULD NOT BE HEAVY ENOUGH TO CAUSE SIGNIFICANT LOWERING
OF VSBYS. ALTHOUGH IT WILL NOT BE EXPLICITLY MENTIONED IN THE TAFS
FOR KPSR AND KIWA...COLD AIR ALOFT ASSOCIATED WITH THE LOW WILL
PRODUCE MODEST INSTABILITY AND THERE WILL BE AN OUTSIDE CHANCE FOR A
THUNDERSTORM FROM THE LATE MORNING THRU THE AFTERNOON HOURS. SHOULD
A STORM DEVELOP THERE COULD BE A BRIEF MODERATE TO HEAVY SHOWER THAT
WOULD LOWER VISIBILITIES TO BELOW 3 MILES AND POSSIBLE CIGS BLO
3000FT. GUSTY VARIABLE WINDS TO OVER 40MPH WOULD ALSO BE POSSIBLE
WITH ANY STORM.

NO SIGNIFICANT ISSUES ARE EXPECTED WITH THE WESTERN TAFS...KYUX KBLH
AND KIPL...OUTSIDE OF WIND. STRONG 30-40KT NORTHERLY 850MB WINDS AND
DVV COULD LEAD TO WINDY CONDITIONS...ESPECIALLY ALONG THE LOWER CO
RIVER...DURING THE LATE MORNING AND AFTERNOON HOURS WITH SUSTAINED
SPEEDS OVER 20 MPH POSSIBLE...ALONG WITH SOME GUSTS EXCEEDING 30
MPH. WINDS SHOULD STAY A BIT BELOW ANY WIND ADVISORY CRITERIA
HOWEVER BUT COULD PEAK NEAR THE THRESHOLDS...MAINLY AT BLYTHE.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...SNOW ADVISORY FOR ZONE 24...SOUTHERN GILA COUNTY AND THE TONTO
     NATIONAL FOREST FOOTHILLS...UNTIL 5 PM MST TODAY.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

17/MEYERS/22/CB
Hazardous weather outlook, Dec 28, 5:15 AM PST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST THU DEC 28 2006

AZZ024-291315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
615 AM MST THU DEC 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

DAY ONE...TODAY AND TONIGHT

A STRONG AND COLD PACIFIC STORM SYSTEM REMAINS OVER ARIZONA.
PRECIPITATION IS EXPECTED TO SLOWLY INCREASE OVER SOUTHERN GILA
COUNTY THIS MORNING...AND BECOME HEAVIEST BEFORE NOON.

SNOW WILL BEGIN TO FALL AT ELEVATIONS NEAR 3000 FEET EARLY THIS
MORNING...WITH 2 TO 3 INCHES ACCUMULATING BETWEEN 3500 AND 5000
FEET...AND ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED AT HIGHER
ELEVATIONS ABOVE 5000 FEET BY MID-DAY.

RAIN AND SNOW SHOWERS WILL CONTINUE TO FALL INTO THE AFTERNOON
HOURS...WITH AN ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES
POSSIBLE AT ELEVATIONS AT AND ABOVE 5000 FEET THROUGH 5 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEATHER SYSTEM MOVES EAST INTO NEW MEXICO FRIDAY. RAIN AND SNOW
SHOWERS MAY LINGER OVER FAR EAST PORTIONS OF THE COUNTY...HOWEVER
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.